Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 103, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 30, 2006, 12:03 PM CDT for Seward County, Kansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2006, 12:03 PM CDT (17:03 UTC)
- Expired
- May 30, 2006, 12:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Seward County, KS
The radar
The Dodge City radar (KDDC), 89 km from the middle of the area, began a volume at 17:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 5.1 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1989 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- -96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 301703 SVRDDC KSC175-301745- /O.NEW.KDDC.SV.W.0103.060530T1703Z-060530T1745Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE 1203 PM CDT TUE MAY 30 2006 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SEWARD COUNTY IN SOUTHWEST KANSAS. * UNTIL 1245 PM CDT * AT NOON CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 11 MILES NORTHWEST OF KISMET...AND MOVING EAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL RESIDENCES OF NORTHEASTERN SEWARD COUNTY... KISMET... THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 20 AND 28. THIS INCLUDES HIGHWAY 54 BETWEEN MILE MARKERS 19 AND 26. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3738 10089 3726 10091 3708 10064 3738 10065 $$ 18
2 follow-up statements
000 WWUS53 KDDC 301724 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE 1224 PM CDT TUE MAY 30 2006 KSC175-301745- /O.CON.KDDC.SV.W.0103.000000T0000Z-060530T1745Z/ SEWARD KS- 1224 PM CDT TUE MAY 30 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR SEWARD COUNTY... AT 1218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF KISMET...MOVING EAST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL RESIDENCES OF NORTHEASTERN SEWARD COUNTY... KISMET... THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 20 AND 28. THIS INCLUDES HIGHWAY 54 BETWEEN MILE MARKERS 19 AND 27. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3738 10089 3726 10091 3708 10064 3738 10065 $$ 18
000 WWUS53 KDDC 301743 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE 1243 PM CDT TUE MAY 30 2006 KSC175-301753- /O.EXP.KDDC.SV.W.0103.000000T0000Z-060530T1745Z/ SEWARD KS- 1243 PM CDT TUE MAY 30 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SEWARD COUNTY EXPIRES AT 1245 PM CDT... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND NO LONGER POSES A THREAT TO LIFE OR PROPERTY. LAT...LON 3738 10089 3726 10091 3708 10064 3738 10065 $$ 18
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:43 AM CDT, 9 hours 20 minutes earlier.
Area forecast discussion, May 30, 2:43 AM CDT, 9 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 243 AM CDT TUE MAY 30 2006 .DISCUSSION... DAYS 1-2... TOUGH FORECAST FOR THE NEXT COUPLE OF DAYS. MODELS DO NOT HAVE A REAL GOOD HANDLE ON CURRENT CONVECTION ACROSS THE CENTRAL AND SOUTHERN PLAINS. GFS SEEMS TO BE DOING THE BEST WITH IT. ALL THE MODELS ARE TRYING TO BRING PRECIP INTO AT LEAST FAR WESTERN KS BY 12Z AND SPREADING IT ACROSS CWA THROUGH THE MORNING HOURS. AT THIS TIME...NOT OVERLY CONFIDENT A LARGE AREA OF STORMS WILL DEVELOP IN THE WARM AIR ADVECTION OVER EASTERN CO AND MOVE INTO WESTERN KS. THINK THE RUC MAY HAVE A GOOD HANDLE ON IT WITH MOST PRECIP STAYING OVER FAR NORTHWEST KS THROUGH THE EARLY MORNING AND THEN SLOWLY MOVING EAST DURING THE LATE MORNING ACROSS NORTHERN CWA. IF THIS DOES NOT HAPPEN AND SKIES ARE PARTLY CLOUDY THROUGH THE MORNING AND EARLY AFTERNOON...TEMPERATURES WILL EASILY WARM INTO THE LOWER TO MID 80S ACROSS AREA. RIGHT NOW HAVE MID 70S NORTH TO MID 80S SOUTHEAST. STORMS HAVE THE POTENTIAL TO BECOME SEVERE TODAY WITH NORTHEASTERLY WINDS BRINGING IN SOME FAIRLY HIGH DEW POINTS FROM NORTHEAST KS AND SOUTHEAST NE WITH CAPE VALUES OF 1000-2500J/KG THIS AFTERNOON. WITH WEAK FLOW ALOFT...THE STORMS THAT DO DEVELOP...ESPECIALLY NEAR THE BOUNDARY COULD PRODUCE SOME LOCALLY HEAVY RAIN. MODELS ALL OVER WITH PLACEMENT OF LOW LEVEL JET DEVELOPMENT THIS EVENING...SO KEPT IN CHANCE POPS ACROSS CWA WITH HIGHEST CHANCES FAR SOUTH AND SOUTHEAST CLOSEST TO THE BOUNDARY. SHOULD START TO SEE CONVECTION START TO TAPER DOWN TOMORROW AS FRONT MOVES SOUTH...BUT THERE WILL SEE UPPER LEVEL FLOW TURN FROM SOUTHWEST TO NORTHWEST IN THE LATE AFTERNOON AND OVERNIGHT HOURS. THERE WILL BE A DECENT DISTURBANCE MOVING THROUGH DURING THE MORNING AND EARLY AFTERNOON OVER AREA...BUT BY LATE AFTERNOON THINK MOST ACTIVITY WILL BE EAST OF CWA. MAINLY KEPT IN SOME SLIGHT CHANCE POPS THEN IN THE WEST OVERNIGHT WITH ANOTHER DISTURBANCE CROSSING THE ROCKIES AND SOME UPSLOPE FLOW AIDING IN DEVELOPMENT OVER THE COLORADO PLAINS AND POSSIBLY MAKING IT INTO WESTERN ZONES. DAYS 3-7... BESIDES REMOVING POPS FOR THURSDAY WITH UPPER RIDGE BUILDING OVER ROCKIES AND HIGH PRESSURE OVER AREA...DID NOT MAKE ANY CHANGES. && .PRELIMINARY POINT TEMPS/POPS... DDC 79 59 81 59 / 60 50 30 10 GCK 77 58 80 58 / 50 40 30 10 EHA 78 57 78 57 / 40 50 20 20 LBL 81 58 79 58 / 40 60 20 20 HYS 78 59 82 57 / 50 40 40 10 P28 83 64 82 62 / 70 70 40 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN28/27
Hazardous weather outlook, May 30, 4:07 AM CDT, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 407 AM CDT TUE MAY 30 2006 KSZ030-031-043>046-063>066-077>081-088>090-311000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- GRAY-FORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER- 407 AM CDT TUE MAY 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS SOUTHWEST KANSAS. A STATIONARY FRONT WILL BE LOCATED NEAR THE OKLAHOMA BORDER AND A COUPLE OF UPPER LEVEL DISTURBANCES WILL PASS THROUGH THE REGION OVER THE NEXT 24 HOURS. AMPLE MOISTURE AND INSTABILITY IS IN PLACE TO PRODUCE STORMS WITH LARGE HAIL...WIND GUSTS TO 60 MPH AND DEADLY LIGHTNING. LOCALLY HEAVY RAIN IS ALSO POSSIBLE...ESPECIALLY NEAR THE OKLAHOMA BORDER WHERE STORMS MAY REDEVELOP IN THE SAME AREA FOR SEVERAL HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR MORE THUNDERSTORMS ON WEDNESDAY...BUT IT APPEARS AT THIS TIME THESE STORMS WILL REMAIN BELOW SEVERE LIMITS BUT COULD PRODUCE SOME SMALL HAIL AND WIND GUSTS TO 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND TONIGHT. KSZ061-062-074>076-084>087-311000- HAMILTON-KEARNY-STANTON-GRANT-HASKELL-MORTON-STEVENS-SEWARD-MEADE- 407 AM CDT TUE MAY 30 2006 /307 AM MDT TUE MAY 30 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS SOUTHWEST KANSAS. A STATIONARY FRONT WILL BE LOCATED NEAR THE OKLAHOMA BORDER AND A COUPLE OF UPPER LEVEL DISTURBANCES WILL PASS THROUGH THE REGION OVER THE NEXT 24 HOURS. AMPLE MOISTURE AND INSTABILITY IS IN PLACE TO PRODUCE STORMS WITH LARGE HAIL...WIND GUSTS TO 60 MPH AND DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS OVER THE AREA AGAIN ON WEDNESDAY AS ANOTHER DISTURBANCE MOVES ACROSS THE AREA AND MOIST UPSLOPE FLOW CONTINUES ACROSS THE AREA. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND SOME WIND GUSTS OVER 60 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND TONIGHT. 28
In the hours before
Local storm report, May 30, 6:57 AM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
657 AM CDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 AM HAIL MINNEOLA 37.44N 100.01W
05/30/2006 E0.88 INCH CLARK KS PUBLIC
0606 AM HAIL 2 N MINNEOLA 37.47N 100.01W
05/30/2006 E1.00 INCH FORD KS NWS EMPLOYEE
&&
LACYSpecial weather statement, May 30, 7:02 AM CDT, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 702 AM CDT TUE MAY 30 2006 KSZ078-088-301245- CLARK-FORD- 702 AM CDT TUE MAY 30 2006 ...SIGNIFICANT WEATHER ADVISORY FOR CLARK AND FORD COUNTIES... AT 700 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR MINNEOLA...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL IS POSSIBLE WITH THESE STORMS. RESIDENTS IN NORTHWESTERN CLARK AND SOUTHERN FORD COUNTIES... INCLUDING THE CITIES OF MINNEOLA AND BLOOM...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3749 10014 3729 9998 3747 9980 3758 9998 LACY
Special weather statement, May 30, 7:05 AM CDT, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 705 AM CDT TUE MAY 30 2006 KSZ043-044-301245- LANE-SCOTT- 705 AM CDT TUE MAY 30 2006 ...SIGNIFICANT WEATHER ADVISORY FOR LANE AND SCOTT COUNTIES... AT 700 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR MANNING...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL IS POSSIBLE WITH THESE STORMS. RESIDENTS IN NORTHEASTERN SCOTT AND NORTHERN LANE COUNTIES... INCLUDING THE CITY OF HEALY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3846 10077 3846 10037 3869 10028 3869 10073 LACY
Special weather statement, May 30, 7:28 AM CDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 728 AM CDT TUE MAY 30 2006 KSZ087-301315- MEADE- 728 AM CDT TUE MAY 30 2006 ...SIGNIFICANT WEATHER ADVISORY FOR MEADE COUNTY... AT 726 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR MEADE...MOVING NORTHEAST AT 10 MPH. NICKEL SIZE HAIL IS POSSIBLE WITH THESE STORMS. RESIDENTS IN NORTHEASTERN MEADE COUNTY...INCLUDING THE CITY OF FOWLER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3731 10044 3723 10009 3746 10011 3747 10044 LACY
Local storm report, May 30, 9:15 AM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
915 AM CDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLOOD 1 S MINNEOLA 37.43N 100.01W
05/30/2006 CLARK KS LAW ENFORCEMENT
WATER CREEPING OUT OF THE DITCH AND COVERING PART OF US
HIGHWAY 283 WITH ABOUT ONE INCH OF WATER.
0830 AM HEAVY RAIN 12 W BLOOM 37.48N 100.10W
05/30/2006 M4.00 INCH FORD KS PUBLIC
0830 AM HEAVY RAIN 1 W MINNEOLA 37.44N 100.03W
05/30/2006 M4.30 INCH CLARK KS PUBLIC
0830 AM HEAVY RAIN 3 SW MINNEOLA 37.41N 100.05W
05/30/2006 M3.50 INCH CLARK KS PUBLIC
0845 AM FLOOD MINNEOLA 37.44N 100.01W
05/30/2006 CLARK KS DEPT OF HIGHWAYS
WATER COVERING US HIGHWAY 283 ON THE SOUTH SIDE OF
MINNEOLA.
&&
07Local storm report, May 30, 11:09 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1109 AM CDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HAIL 10 W SCOTT CITY 38.48N 101.09W
05/30/2006 E0.75 INCH SCOTT KS PUBLIC
12 HOUR RAINFALL 1.5 INCHES.
0800 AM FLOOD 1 S MINNEOLA 37.43N 100.01W
05/30/2006 CLARK KS LAW ENFORCEMENT
LAW ENFORCEMENT INDICATED A SMALL AMOUNT OF WATER
CREEPING OUT OF THE DITCH AND ONTO US HIGHWAY 283.
&&
RBURGERTThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:29 PM CDT | Severe Thunderstorm Warning | DDC | Stafford | 46 min |
| May 29, 9:31 PM CDT | Special Weather Statement | DDC | Pawnee | 44 min |
| May 29, 9:48 PM CDT | Severe Thunderstorm Warning | DDC | Edwards | 42 min |
| May 29, 10:20 PM CDT | Special Weather Statement | DDC | Edwards | 40 min |
| May 30, 1:50 AM CDT | Special Weather Statement | DDC | Clark | 55 min |
| May 30, 2:34 AM CDT | Severe Thunderstorm Warning | DDC | Clark | 41 min |
| May 30, 3:13 AM CDT | Special Weather Statement | DDC | Ford | 47 min |
| May 30, 3:15 AM CDT | Severe Thunderstorm Warning | DDC | Clark | 45 min |
| May 30, 3:42 AM CDT | Special Weather Statement | DDC | Seward | 48 min |
| May 30, 4:00 AM CDT | Special Weather Statement | DDC | Haskell | 60 min |
| May 30, 4:02 AM CDT | Special Weather Statement | DDC | Meade | 58 min |
| May 30, 4:04 AM CDT | Special Weather Statement | DDC | Ford | 56 min |
| May 30, 4:27 AM CDT | Special Weather Statement | DDC | Gray | 48 min |
| May 30, 4:34 AM CDT | Severe Thunderstorm Warning | DDC | Gray | 41 min |
| May 30, 5:16 AM CDT | Special Weather Statement | DDC | Finney | 44 min |
| May 30, 5:29 AM CDT | Severe Thunderstorm Warning | DDC | Gray | 46 min |
| May 30, 5:42 AM CDT | Severe Thunderstorm Warning | DDC | Gray | 33 min |
| May 30, 5:44 AM CDT | Special Weather Statement | DDC | Ford | 61 min |
| May 30, 5:53 AM CDT | Special Weather Statement | DDC | Hamilton | 52 min |
| May 30, 6:12 AM CDT | Severe Thunderstorm Warning | DDC | Scott | 37 min |
| May 30, 6:20 AM CDT | Special Weather Statement | DDC | Finney | 40 min |
| May 30, 7:02 AM CDT | Special Weather Statement | DDC | Clark | 43 min |
| May 30, 7:05 AM CDT | Special Weather Statement | DDC | Lane | 40 min |
| May 30, 7:28 AM CDT | Special Weather Statement | DDC | Meade | 47 min |
| May 30, 7:36 AM CDT | Severe Thunderstorm Warning | DDC | Meade | 24 min |
| May 30, 12:34 PM CDT | Severe Thunderstorm Warning | DDC | Meade | 23 min |
| May 30, 2:13 PM CDT | Severe Thunderstorm Warning | DDC | Barber | 47 min |
| May 30, 3:12 PM CDT | Severe Thunderstorm Warning | DDC | Barber | 33 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.